Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 68, NWS Charleston, WV

July 7, 20174 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 7, 2017, 5:47 PM EDT for 4 counties in West Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 5:47 PM EDT (21:47 UTC)
Expired
Jul 7, 2017, 6:15 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barbour County, WV, Pocahontas County, WV, Randolph County, WV, Upshur County, WV

The radar

The Sterling radar (KLWX), 188 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:07 PM EDTTSTM WND DMGHuttonsville, WVTREE DOWN ALONG RT. 250. TIME ESTIMATED FROM RADAR.
Jul 7, 6:08 PM EDTTSTM WND DMG8 E Elkins, WVTREES DOWN ALONG OLD RT. 33 IN BOWDEN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS51 KRLX 072147
SVRRLX
WVC001-075-083-097-072215-
/O.NEW.KRLX.SV.W.0068.170707T2147Z-170707T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
547 PM EDT FRI JUL 7 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Randolph County in northeastern West Virginia...
  Northeastern Pocahontas County in northeastern West Virginia...
  Southeastern Upshur County in northeastern West Virginia...
  Southeastern Barbour County in northeastern West Virginia...

* Until 615 PM EDT

* At 547 PM EDT, severe thunderstorms were located along a line
  extending from 10 miles east of Philippi to near Audra State Park
  to 7 miles southeast of Rock Cave, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Elkins, Belington, Mill Creek, Dailey, Beverly, Junior, Womelsdorf
  (Coalton), Huttonsville, Montrose, Harman, Pheasant Run, Alexander,
  Cheat Bridge, Dryfork, Glady, Helvetia, Bowden, Kerens and
  Ellamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3869 7960 3866 7960
      3867 7962 3862 7962 3856 7966 3870 8028
      3869 8032 3921 7988 3921 7982 3913 7984
      3908 7978 3904 7978 3896 7945 3896 7935
TIME...MOT...LOC 2147Z 275DEG 42KT 3920 7986 3897 8001 3877 8024 

HAIL...<.75IN
WIND...60MPH
 
$$

30
2 follow-up statements
453 
WWUS51 KRLX 072203
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
603 PM EDT FRI JUL 7 2017

WVC001-097-072213-
/O.CAN.KRLX.SV.W.0068.000000T0000Z-170707T2215Z/
Upshur WV-Barbour WV-
603 PM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UPSHUR AND
SOUTHEASTERN BARBOUR COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3869 7960 3866 7960
      3867 7962 3862 7962 3856 7966 3866 8011
      3901 7967 3896 7945 3896 7935
TIME...MOT...LOC 2203Z 288DEG 50KT 3909 7958 3886 7973 3866 7996 

$$

WVC075-083-072215-
/O.CON.KRLX.SV.W.0068.000000T0000Z-170707T2215Z/
Randolph WV-Pocahontas WV-
603 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

At 603 PM EDT, severe thunderstorms were located along a line
extending from near Hendricks to 7 miles southeast of Elkins to near
Mill Creek, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mill Creek, Dailey, Beverly, Huttonsville, Harman, Bowden, Cheat
Bridge, Dryfork and Glady.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3869 7960 3866 7960
      3867 7962 3862 7962 3856 7966 3866 8011
      3901 7967 3896 7945 3896 7935
TIME...MOT...LOC 2203Z 288DEG 50KT 3909 7958 3886 7973 3866 7996 

HAIL...<.75IN
WIND...60MPH
 
$$

30
185 
WWUS51 KRLX 072210
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
610 PM EDT FRI JUL 7 2017

WVC075-083-072220-
/O.EXP.KRLX.SV.W.0068.000000T0000Z-170707T2215Z/
Randolph WV-Pocahontas WV-
610 PM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 615 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3884 7954 3878 7951 3869 7960 3866 7960
      3867 7962 3862 7962 3856 7966 3866 8011
      3901 7967 3896 7945 3896 7935
TIME...MOT...LOC 2210Z 275DEG 42KT 3909 7958 3886 7973 3866 7996 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 3:20 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
320 PM EDT Fri Jul 7 2017

.SYNOPSIS...
Cold front crosses Saturday morning. Cooler and less humid
under high pressure Sunday. Unsettled weather returns next
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 157 PM Friday...

A series of convective complexes will affect the area this
afternoon and tonight. Radar and sfc obs one complex spreading
showers and thunderstorms across southeast OH. This activity
will likely produce heavy rain and gusty winds up to 40 knots
across the northern sections late this afternoon and evening.

Models bring a second storm complex dropping southeast, closer
to the front, moving into an unstable area. Deep layered shear
increases to 50 knots, pwats around 2 inches and sfc CAPE
decreasing to 1000 J/Kg suggest storms could reaching severe
limits prior and after 00Z tonight. The major threat will be
damaging winds. There is a severe thunderstorm watch in effect
until 00Z Saturday.

The actual cold front crosses the area by 12Z Saturday and
exits the eastern mountains by mid morning. Conditions will
improve behind the front with drier airmass and high pressure
building from the west.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 320 PM Friday...

With the cold front having exited the area, expecting a dry
period before more unsettled weather returns. Temperatures will
remain seasonal, but much drier air filtering in will keep
conditions pleasant. Used a blend of guidance.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 320 PM Friday...

Northwest flow will become more zonal as the overall longwave
pattern de-amplifies across the US. Multiple low pressure
centers well north of the area will continue sending waves of
energy southward, keeping periods of unsettled weather through
the week ahead.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 145 PM Friday...

Radar images show a thunderstorm complex moving southeast across
northern to central OH. This complex is expected to reach
southeast OH around 20Z, PKB around 21Z and CKB around 21-22Z.
Coded brief IFR conditions along the heavier showers. These
conditions are developing ahead of a cold front under high
instability and enough deep layered shear.

Models suggest there will be another batch of showers and
thunderstorms along the cold front. Although sfc CAPE will
decrease with the FROPA, but deep layered shear increase to
about 50 knots. These conditions bring supercell composite
parameter to about 5, conducive to severe weather. In fact, a
severe thunderstorm watch has been issued for portions of
southeast OH and WV until 00Z Saturday.

Estimated the timing of storms reaching northern sites and
included strong gusty winds. Overall, expect VFR conditions, but
MVFR/LIFR along showers and storms through tonight.

IFR possible in lingering showers/storms and post frontal
stratus into Saturday morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convective winds could be stronger than
expected. Timing and duration of IFR/LIFR conditions may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L

AFTER 18Z SATURDAY...
Dense valley fog possible Sunday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/DTC
NEAR TERM...ARJ/MZ
SHORT TERM...DTC
LONG TERM...DTC
AVIATION...ARJ
Hazardous weather outlook, Jul 7, 1:31 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
131 PM EDT Fri Jul 7 2017

OHZ066-067-075-076-083>086-WVZ007>011-014>020-028>032-039-040-081745-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-
131 PM EDT Fri Jul 7 2017

...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Damaging wind gusts are the most likely threat.

There is also a potential for pockets of heavy rain, or repetitive
storms. This could lead to isolated water issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

KYZ101>103-105-OHZ087-WVZ005-006-013-026-027-525-526-081745-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Boone-Clay-Northwest Randolph-Southeast Randolph-
131 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northeast
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk of severe thunderstorms today into tonight.
Damaging wind gusts are the most likely threat.

There is also a potential for pockets of heavy rain, or repetitive
storms. This could lead to isolated water issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

VAZ003-004-WVZ024-025-033-034-515>524-081745-
Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
131 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk of severe thunderstorms today into tonight.
Damaging wind gusts are the most likely threat.

There is also a potential for pockets of heavy rain, or repetitive
storms. This could lead to isolated water issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 7, 4:01 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT FRI JUL 7 2017

OHZ076-072100-
Washington-
401 PM EDT FRI JUL 7 2017

...HEAVY RAINFALL TO CAUSE STREAMS TO REACH BANKFULL...

At 357 PM EDT, a strong thunderstorm had quickly produced an inch to
an inch and a half of rainfall near Belpre. This will cause streams
and creeks to quickly reach bankfull. Water problems are possible in
low lying areas and areas of poor drainage. Do not drive your
vehicle through flooded roadways. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3934 8155 3934 8156 3927 8157 3927 8160
      3928 8160 3927 8162 3928 8173 3936 8171
      3936 8155
TIME...MOT...LOC 1957Z 240DEG 26KT 3930 8161

25
Local storm report, Jul 7, 4:02 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     MARIETTA                39.42N  81.45W
07/07/2017                   WASHINGTON         OH   NWS EMPLOYEE

            LARGE TREE BRANCHES DOWN AND FELL ON THE YARD FENCE

&&

EVENT NUMBER RLX1700534

MPK
Special weather statement, Jul 7, 4:14 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
414 PM EDT FRI JUL 7 2017

WVZ011-020-031-072045-
Doddridge-Harrison-Tyler-
414 PM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DODDRIDGE...
SOUTHEASTERN TYLER AND NORTHERN HARRISON COUNTIES...

At 414 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Pennsboro to near
West Union. Movement was east at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Shinnston, Lumberport, West Union, Enterprise, Grangeville, Alma,
Wallace, Lima, Center Point, Sedalia and Canton.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 near mile marker 128.
 Route 50 in West Virginia between mile markers 57 and 58, and near
mile marker 62.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
      3944 8060 3945 8058 3943 8058 3943 8053
      3946 8051 3947 8048 3943 8028 3939 8020
      3938 8021 3928 8069 3933 8088 3936 8088
      3938 8091 3951 8074
TIME...MOT...LOC 2014Z 248DEG 39KT 3937 8086 3933 8070

30
Special weather statement, Jul 7, 4:25 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 PM EDT FRI JUL 7 2017

OHZ085-072115-
Meigs-
425 PM EDT FRI JUL 7 2017

...HEAVY RAINFALL TO CAUSE STREAMS TO REACH BANKFULL IN NORTH
CENTRAL MEIGS COUNTY...

At 421 PM EDT, a strong thunderstorm has quickly produced an inch to
an inch and a half of rainfall near Burlingham and Darwin. This will
cause streams and creeks to quickly reach bankfull. Water problems
are possible in low lying areas and areas of poor drainage. Do not
drive your vehicle through flooded roadways. It takes only a few
inches of swiftly flowing water to carry vehicles away.

LAT...LON 3919 8204 3916 8202 3912 8207 3914 8215
      3920 8213
TIME...MOT...LOC 2021Z 240DEG 26KT 3917 8208

25
Special weather statement, Jul 7, 5:01 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
501 PM EDT FRI JUL 7 2017

WVZ030>032-039-040-072145-
Barbour-Harrison-Taylor-Upshur-Lewis-
501 PM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR...NORTHERN
LEWIS...NORTHERN UPSHUR...BARBOUR AND SOUTHEASTERN HARRISON
COUNTIES...

At 500 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Winfield to 7 miles northwest of
Philippi to near Jackson Mill to near Stonewall Jackson. Movement was
east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Buckhannon, Grafton, Weston, Philippi, Audra State Park, Bridgeport,
Stonewood, Anmoore, Jackson Mill, Stonewall Jackson, Lost Creek, Jane
Lew, Flemington, Valley Falls, Knottsville, Meadland, Tygart Lake
State Park, Thornton, Overhill and McGee.

This includes Interstate 79 between mile markers 88 and 117.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Excessive runoff from heavy rainfall will
cause elevated levels on small creeks and streams, and ponding of
water in urban areas, highways, streets and underpasses, as well as
other poor drainage areas and low lying spots. Do not drive your
vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3895 8007 3893 8064 3895 8065 3913 8045
      3927 8027 3940 8018 3941 8011 3939 8009
      3940 8003 3942 8000 3945 7994 3943 7989
      3930 7989 3929 7987 3927 7986
TIME...MOT...LOC 2100Z 265DEG 21KT 3944 8008 3919 8017 3915 8039 3900
8057

30
Special weather statement, Jul 7, 5:34 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
534 PM EDT FRI JUL 7 2017

WVZ039-040-525-526-072215-
Barbour-Northwest Randolph-Upshur-Southeast Randolph-
534 PM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RANDOLPH...
EAST CENTRAL UPSHUR AND SOUTHEASTERN BARBOUR COUNTIES...

At 533 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Philippi to near Audra State Park to
near Rock Cave. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Elkins, Philippi, Audra State Park, Belington, Dailey, Beverly,
Junior, Womelsdorf (Coalton), Montrose, Harman, Pheasant Run,
Dryfork, Glady, Nestorville, Bowden, Kerens, Ellamore and
Tallmansville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
      3889 7952 3887 7951 3884 7954 3879 7950
      3873 7956 3885 8023 3922 7994 3922 7982
      3913 7984 3908 7978 3904 7978 3897 7951
      3898 7947 3896 7935
TIME...MOT...LOC 2133Z 275DEG 42KT 3920 7997 3898 8012 3877 8035

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:36 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood39 min
Jul 7, 4:01 PM EDTSpecial Weather StatementRLXWood59 min
Jul 7, 4:14 PM EDTSpecial Weather StatementRLXHarrison31 min
Jul 7, 5:01 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Taylor44 min
Jul 7, 5:34 PM EDTSpecial Weather StatementRLXBarbour41 min
Jul 7, 7:47 PM EDTSevere Thunderstorm WarningRLXCabell, Mason58 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.